MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC FT CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET 5F; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC FT CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET 5F; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number 1275108FD
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer for evaluation, as the device is being retained by the reporting facility.A lot history review (lhr) of rebz0887 showed no other similar product complaint(s) from this lot number.[mw5077662 (b)(4).Pdf].
 
Event or Problem Description
Facility reported that they had to replace a dl ft picc due to the picc fracturing at the junction between the picc and where the wings connect to the catheter.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a leaking catheter was confirmed and the cause appeared to be use-related.The product returned for evaluation was one 5fr d/l powerpicc catheter.The sample was received with needleless injection caps attached to both luer adapters and was attached to a statlock catheter stabilization device.Usage residues were observed throughout the sample.A longitudinally aligned split was observed just distal of the molded joint.A longitudinally aligned impression was observed circumferentially opposite the split.The sample kinked preferentially in the vicinity of the split during manual manipulation.An attempt to infuse water through the sample using a 12ml syringe revealed both lumens to be patent to infusion; however, when flushing the red-luered lumen, a leak was observed emanating from the site of the aforementioned split.Microscopic inspection of the split site revealed a granular fracture surface.The split site corresponded to the joint between the inner web wall and the outer catheter wall.Abundant adhesive residue was observed just distal of the split site.The preferential kinking, adhesive residue and split characteristics suggested that catheter kinking at near the catheter tubing/molded joint junction caused/contributed to the observed damage.It appeared that catheter kinking caused stress at the web wall/external wall junction, causing a tear in the catheter material.The product ifu states ¿avoid placement or securement of the catheter where kinking may occur, to minimize stress on the catheter, patency problems or patient discomfort.¿ a lot history review (lhr) of rebz0887 showed no other similar product complaint(s) from this lot number.Mw5077662.
 
Event or Problem Description
It was reported that the picc fractured at the junction between the picc and where the wings connect to the catheter.The catheter was removed and replaced.

Brand Name
POWERPICC FT CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET 5F
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7638529
Report Number3006260740-2018-01497
Device Sequence Number2376525
Product Code LJS
UDI-Device Identifier00801741034572
UDI-Public(01)00801741034572
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/20/2018
Report Date (Section F) 06/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1275108FD
Device Catalogue Number1275108FD
Device Lot NumberREBZ0887
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2018
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer06/01/2018
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer07/10/2018
Initial Report FDA Received Date06/26/2018
Supplement Report FDA Received Date07/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA06/04/2018